Posted by: melissa | 2008/07/10

ovulation pains

Since going off the pill i am experiencing very painful ovulation pains.
It was a month ago to the day that i went to see the doc about pains I was experiencing, i at first thought it was bladder infection, as my pelvis hurt and my back etc. Everything came back clear,even did pap smear, urine test. He said very large ovulation cyst which is causing my pain and its because i am off the pill for the first time in years. I have an almost 2 year old son.
It lasted about a week, then went away.
Now again this month the pain is back but much worse, my entire left side feels like a terrible stitch and my back and pelvis are aching (esp the left ovary side).
Should I just take nurofen for now for the pain? Will it get less as the months go on and my body gets used to being off the pill or do i need to go back on to get rid of it.
My reason for being off the pill is that I have not been able to get to the local clinic as the open times are when I work. I am also recently divorced and I feel it is not a necessity at this time to have birth control.
Please help! Im in a lot of pain!

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Hi Melissa
Yes you can use Neurofen for the pain. Ovarian cysts sometimes cause a lot of pain and may need treatment with the hormone progesterone. You don't have to go back on the pill, you can give it some time to see if it improves.
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.